

ISN-ANIO Workshop to Promote Global Clinical Trials in Diverse Populations

Date: February 5, 2025

Venue: Pride Plaza Aerocity, New Delhi, India

Registration and breakfast (tea/coffee/pastries): 8:15am to 9am

Workshop: 9am to 5pm

Time	Description		
8:15-9:00am	Registration and breakfast (coffee, tea, pastries)		
9-9:05am	Welcome Speakers: Amit Govil and Shuchi Anand		
Didactic Teaching for Morning Session			
9:05-9:35am	Nephrology clinical trials from large to small - what have we learnt and where		
30 min incl	are we going?		
Q&A	Speaker: Ajay K. Singh		
9:35-10:05am	New Clinical Trial Designs in Nephrology		
	Review pragmatic cluster randomized or stepped wedge trials, focusing on strengths and limitations in dialysis populations		
30 min incl	Discuss the rationale for and introduction to adaptive clinical trial designs		
Q&A	Case Study 2: BEAT-Calci:		
	https://classic.clinicaltrials.gov/ct2/show/NCT05018221		
	Speaker: Rathika Krishnasamy		
	Clinical Trial Conduct: Tips For Implementing Clinical Trials		
10:05-10:35am	Trial implementation: Part 1		
30 min incl	Practical issues in design and conduct of clinical studies in the hospital setting		
Q&A	Speaker: Ravi Metha		
10:35-11am	Coffee Break		
	Trial implementation: Part 1		
11-11:30am	Trial implementation in context		
30 min incl Q&A	Examples of successful implementation of clinical trials and cohort		
	studies within India; ethical dilemmas and cultural nuances that		
	researchers may encounter		
	Speaker: Manisha Sahay		
11:30am-noon	Trial implementation: Part II		
30 min incl	Regulatory and Practical Considerations in Trial Implementation		
Q&A	Trogatatory and Fractical Considerations in mat implementation		



Time	Description
	Best practices for data collection, management, and statistical analysis in
	the context of clinical trials to ensure data integrity and quality
	What is a Site-PI vs a clinical trialist?
	Review how to identify, report, and manage adverse events
	Budget planning, cost allocation, and financial management
	Speaker: Srini Beddhu
12-12:30pm	Panel: Challenges with clinical trial implementation in India
30 min	Panelists: Manisha Sahay, Vijay Kher, Dinesh Khullar, Vivek Jha, Prabir Roy-
	Chaudhury, Vivek Kumar, Raja Ramachandran
12:30-1:30pm	Buffet Lunch
	Generalizability of clinical trial results
	Diversity of representation (male, female, age, SES, ethnicity) in trial
1:30-2pm	populations
30min incl Q&A	Trial design, recruitment strategies, retention strategies
	Specific issues in India/South Asia
	Speaker: Andrea Viecelli
Participatory Le	arning
	Strengths and Limitations in Different Trial Designs using Case Studies -
	Breakout group discussions
	Summaries and original versions clinical trials will be provided, 1 case study
	per two breakout groups. Groups will discuss a modified STROBE checklist and emphasize the following:
	Trial question of clinical relevance to your patient population
2-3:30pm 90 min incl	Trial design with a focus on:
	- Strengths (how did they address potential sources of bias;
	inclusion/exclusion criteria)
coffee breaks	 Limitations (how might these differ for your patient population and setting)
	Trial results:
	- Internal validity
	- Can the results be extrapolated to other patient populations?
	- Barriers to implementation in the real world
	Breakout groups and trials/papers for discussion:
	Group 1, facilitated by Amit Govil: CJASN, 2021 - Belatacept for
	Simultaneous Calcineurin Inhibitor and Chronic Corticosteroid



Time	Description
	Immunosuppression Avoidance; Two-Year Results of a Prospective, Randomized Multicenter Trial (BEST)
	Group 2, facilitated by Andrea Viecelli: CJASN, 2021 - Belatacept for Simultaneous Calcineurin Inhibitor and Chronic Corticosteroid Immunosuppression Avoidance; Two-Year Results of a Prospective, Randomized Multicenter Trial (BEST)
	 Group 3, facilitated by Vivek Jha: JAMA, 2022 - Effect of Oral Methylprednisolone on Decline in Kidney Function or Kidney Failure in Patients With IgA Nephropathy; The TESTING Randomized Clinical Trial Group 4, facilitated by Manisha Sahay: JAMA, 2022 - Effect of Oral Methylprednisolone on Decline in Kidney Function or Kidney Failure in Patients With IgA Nephropathy; The TESTING Randomized Clinical Trial
	 Group 5, facilitated by Shuchi Anand: Lancet, 2022 - Personalised cooler dialysate for patients receiving maintenance haemodialysis (MyTEMP): a pragmatic, cluster-randomised trial Group 6, facilitated by Prabir Roy-Chaudhury: Lancet, 2022 - Personalised cooler dialysate for patients receiving maintenance haemodialysis (MyTEMP): a pragmatic, cluster-randomised trial
	 Group 7, facilitated by Ajay K. Singh: NEJM, 2021 - Daprodustat for the Treatment of Anemia in Patients Undergoing Dialysis Group 8, facilitated by Srinivasan Beddhu: NEJM, 2021 - Daprodustat for the Treatment of Anemia in Patients Undergoing Dialysis
	 Group 9, facilitated by Vivek Kumar: NEJM 2023 - Effect of Hemodiafiltration or Hemodialysis on Mortality in Kidney Failure Group 10, facilitated by Rathika Krishnasamy: NEJM 2023 - Effect of Hemodiafiltration or Hemodialysis on Mortality in Kidney Failure
	 Group 11, facilitated by Ravi Mehta: NEJM, 2020 - Timing of Initiation of Renal-Replacement Therapy in Acute Kidney Injury (STARRT-AKI) Group 12, facilitated by Raja Ramachandran: NEJM, 2020 - Timing of Initiation of Renal-Replacement Therapy in Acute Kidney Injury (STARRT-AKI)



Time	Description
	Breakout groups will present to facilitators (staggered with coffee breaks)
	Facilitators: Shuchi Anand, Amit Govil, Prabir Roy-Chaudhury, Vivek Jha, Srini Beddhu, Ravi Mehta, Ajay Singh, Rathika Krishnasamy, Andrea Viecelli, Vivek Kumar, Raja Ramachandran, Manisha Sahay
3:30-4:30pm 60 min	Summary panel discussion: <u>How can we promote the initiation and</u>
	implementation of clinical trials and use evidence-based medicine in South Asia?
	What infrastructure exists (local, regional, or other?)
	How are young investigators connected?
	Are there some upcoming trials that could foster more collaborations? Moderator (YN): Namrata Rao
	Panelists: Shyam Bansal, Divya Bajpai, Vivek Jha, Ajay Singh, Narayan Prasad, Arpana Mukherjee (ICMR)
4:30-4:55pm 25 min	Closing remarks: Clinical Trials in India and South Asia: a Time of Change and a
	Time of Opportunity
	Speaker: Prabir Roy-Chaudhury
4:55- 5:00pm	Thank You
	Speakers: Amit Govil, Shuchi Anand

Note: Attendance certificates will be provided shortly after the workshop via email.